Advanced Search
MyIDEAS: Login to save this article or follow this journal

Walrasian social orderings in exchange economies

Contents:

Author Info

  • Sakai, Toyotaka

Abstract

We study social ordering functions in exchange economies. We show that if a social ordering function satisfies certain Pareto, individual rationality, and local independence conditions, then (i) the set of top allocations of the chosen social ordering is contained in the set of Walrasian allocations and is typically non-empty, and (ii) all individually rational but non-Walrasian allocations are typically ranked indifferently. Thus, such a social ordering function is quite similar to the Walrasian correspondence, which can be regarded as the social ordering function whose associated indifference classes are the set of Walrasian allocations and the set of other allocations.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B6VBY-4SP3SVC-1/2/6ebb885cc8a606d6c31c070f860ebe3c
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Journal of Mathematical Economics.

Volume (Year): 45 (2009)
Issue (Month): 1-2 (January)
Pages: 16-22

as in new window
Handle: RePEc:eee:mateco:v:45:y:2009:i:1-2:p:16-22

Contact details of provider:
Web page: http://www.elsevier.com/locate/jmateco

Related research

Keywords: Walrasian social choice Social ordering function Arrow's impossibility theorem Local independence Individual rationality Price mechanism;

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. DEBREU, Gérard, . "Economies with a finite set of equilibria," CORE Discussion Papers RP -67, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  2. Fleurbaey, Marc & Suzumura, Kotaro & Tadenuma, Koichi, 2002. "Arrovian Aggregation in Economic Environments: How Much Should We Know About Indifference Surfaces?," Discussion Papers 2002-10, Graduate School of Economics, Hitotsubashi University.
  3. Fleurbaey, Marc & Suzumura, Kotaro & Tadenuma, Koichi, 2002. "The Informational Basis of the Theory of Fair Allocation," Discussion Papers 2002-11, Graduate School of Economics, Hitotsubashi University.
  4. Hurwicz, Leonid, 1979. "On allocations attainable through Nash equilibria," Journal of Economic Theory, Elsevier, vol. 21(1), pages 140-165, August.
  5. Inada, Ken-ichi, 1971. "Social Welfare Function and Social Indifference Surfaces," Econometrica, Econometric Society, vol. 39(3), pages 599-624, May.
  6. Walker, Mark, 1977. "On the existence of maximal elements," Journal of Economic Theory, Elsevier, vol. 16(2), pages 470-474, December.
  7. Nagahisa, Ryo-ichi, 1991. "A local independence condition for characterization of Walrasian allocations rule," Journal of Economic Theory, Elsevier, vol. 54(1), pages 106-123, June.
  8. Mas-Colell, Andreu & Whinston, Michael D. & Green, Jerry R., 1995. "Microeconomic Theory," OUP Catalogue, Oxford University Press, number 9780195102680, September.
  9. Bordes, Georges & Campbell, Donald E & Le Breton, Michel, 1995. "Arrow's Theorem for Economic Domains and Edgeworth Hyperboxes," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 36(2), pages 441-54, May.
  10. DEBREU, Gérard, . "Smooth preferences," CORE Discussion Papers RP -132, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  11. Thomson, William, 1988. "A study of choice correspondences in economies with a variable number of agents," Journal of Economic Theory, Elsevier, vol. 46(2), pages 237-254, December.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Cato, Susumu, 2010. "Local strict envy-freeness in large economies," Mathematical Social Sciences, Elsevier, vol. 59(3), pages 319-322, May.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:mateco:v:45:y:2009:i:1-2:p:16-22. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.